Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Singularly perturbed Dirichlet problems with subquadratic nonlinearities

Author: Albert J. DeSanti
Journal: Trans. Amer. Math. Soc. 303 (1987), 585-593
MSC: Primary 35B25; Secondary 35J65
MathSciNet review: 902786
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Boundary and interior layer theory is provided for a class of singularly perturbed Dirichlet problems with subquadratic nonlinearities in the derivative terms. The results obtained generalize and extend well-known results on the semilinear problem.

References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Existence and multiplicity theorems for semi-linear elliptic boundary value problems, Math. Z. 150 (1976), 43-63. MR 0430526 (55:3531)
  • [2] M. S. Berger and L. E. Fraenkel, On the asymptotic solution of a nonlinear Dirichlet problem, J. Math. Mech. 19 (1970), 553-585. MR 0252813 (40:6030)
  • [3] R. Courant and D. Hilbert, Methods of mathematical physics, Vol. II, Wiley Interscience, New York, 1962. MR 1013360 (90k:35001)
  • [4] A. DeSanti, Boundary and interior layer behavior of solutions of some singularly perturbed semi-linear elliptic boundary value problems, J. Math. Pures Appl. 65 (1986), 227-262. MR 875158 (88c:35012)
  • [5] -, Singularly perturbed quadratically nonlinear Dirichlet problems, Trans. Amer. Math. Soc. 298 (1986), 733-746. MR 860390 (87k:35025)
  • [6] W. Eckhaus, Asymptotic analysis of singular perturbations, North-Holland, Amsterdam, 1979. MR 553107 (81a:34048)
  • [7] P. C. Fife, Semilinear boundary value problems with small parameters, Arch. Rational Mech. Anal. 23 (1966/1967), 26-86.
  • [8] P. C. Fife and W. M. Greenlee, Interior transition layers for elliptic boundary value problems with a small parameter, Russian Math. Surveys 29 (1974), 103-131. MR 0481510 (58:1626)
  • [9] F. A. Howes, Singularly perturbed semilinear elliptic boundary value problems, Comm. Partial Differential Equations 4 (1979), 1-39. MR 514718 (81i:35072)
  • [10] -, Some singularly perturbed nonlinear problems of elliptic type, Nonlinear Partial Differential Equations in Engineering and Applied Science, edited by R. L. Sternberg, A. J. Kalinowsky, and J. S. Papadakis, Dekker, New York, 1980, pp. 151-166.
  • [11] -, Perturbed elliptic problems with essential nonlinearities, Comm. Partial Differential Equations 8 (1983), 847-874. MR 699312 (84m:35013)
  • [12] W. G. Kelley, The Dirichlet problem for singularly perturbed quasilinear elliptic equations, J. Differential Equations 40 (1981), 37-52. MR 614217 (82f:35016)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B25, 35J65

Retrieve articles in all journals with MSC: 35B25, 35J65

Additional Information

Keywords: Singular perturbation, Dirichlet problems, subquadratic nonlinearities, differential inequalities
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society